DES exposure linked to reduced hemispheric laterality and lowered spatial ability in males

Hormones and behavior, Volume 26, Issue 1, Pages 62–75, March 1992

Cognitive-Dissonance image
This 1992 study provides direct evidence of a relationship between brain laterality, spatial cognitive ability, and prenatal exposure to hormones in human males. Cognitive Dissonance image by Jon Haynes Photography.

1992 Study Abstract

Ten males exposed to Diethylstilbestrol (DES), a nonsteroidal synthetic estrogen, during gestation were compared to their matched, unexposed brothers on measures of brain hemispheric specialization for processing nonlinguistic spatial information and cognitive abilities.

DES exposure was associated with reduced hemispheric laterality and lowered spatial ability.

These data provide direct evidence of a relationship between brain laterality, spatial cognitive ability, and prenatal exposure to hormones in human males. Further, the implications of these findings for understanding sexual differentiation of the human brain are discussed.

Sources
  • Effects of prenatal exposure to diethylstilbestrol (DES) on hemispheric laterality and spatial ability in human males, Reinisch JM1, Sanders SA., Horm Behav. NCBI PMID: 1563729, 1992 Mar;26(1):62-75. Full study doi:10.1016/0018-506X(92)90032-Q.
More DES DiEthylStilbestrol Resources

Author: DES Daughter

Activist, blogger and social media addict committed to shedding light on a global health scandal and dedicated to raise DES awareness.

Have your say! Share your views

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.